MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 KUGEL PATCH; SURGICAL MESH
Catalog Number 0010101
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 11/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of bard/davol kugel patch, the patient developed hernia recurrence.Based on the information provided, no conclusion can be made.Recurrence of the hernia is known inherent risk of surgery/use of the device and is listed in the adverse reactions section of the instructions-for-use, supplied with the device, as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This mdr represents the bard/davol kugel patch (device #2).An additional mdr was submitted to represent the bard/davol perfix plug (device #1).Note, the date of implant (b)(6) 2014) is provided as an estimate based on the information provided.Not returned - remains implanted.
 
Event or Problem Description
As reported, the patient underwent bilateral inguinal hernia repair in 2005 and was implanted with perfix plug (device #1).Reportedly, nine years post implant (2014), the patient developed a left recurrent direct hernia, and underwent repair with the implant of a kugel patch (device #2).As reported the patient developed a recurrence of the 2014 repair and on (b)(6) 2022, underwent repair and was implanted with another mesh.

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15938690
Report Number1213643-2022-00777
Device Sequence Number6403853
Product Code FTL
UDI-Device Identifier00801741016332
UDI-Public(01)00801741016332
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0010101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/15/2022
Initial Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown